Hepatic injury in a patient taking rosiglitazone

J Clin Gastroenterol. 2005 Aug;39(7):638-40. doi: 10.1097/01.mcg.0000170768.59696.16.

Abstract

We describe a 52-year-old man with type 2 diabetes mellitus who developed cholestatic hepatitis in association with rosiglitazone use. Liver biopsy findings included dilated canaliculi, inspissated bile, intrahepatocellular bile pigment deposits, and enlarged xanthomatous Kupffer cells. The form of liver injury reported in this case differs markedly from those reported previously for rosiglitazone.

Publication types

  • Case Reports

MeSH terms

  • Biopsy
  • Chemical and Drug Induced Liver Injury, Chronic / etiology*
  • Chemical and Drug Induced Liver Injury, Chronic / pathology
  • Diabetes Mellitus, Type 2 / drug therapy
  • Diagnosis, Differential
  • Fatal Outcome
  • Humans
  • Hypoglycemic Agents / adverse effects*
  • Hypoglycemic Agents / therapeutic use
  • Male
  • Middle Aged
  • Rosiglitazone
  • Thiazolidinediones / adverse effects*
  • Thiazolidinediones / therapeutic use

Substances

  • Hypoglycemic Agents
  • Thiazolidinediones
  • Rosiglitazone